Scary Physical Anxiety symptoms

Hello everybody, my name is Josh and I'm 29 years old. For the past two years I've been battling severe anxiety but my symptoms are quite scary and I'm wondering if anybody has experienced the same. I am diagnosed with anxiety and PTSD from a gun accident when I was 15 that left me a quadriplegic but my anxiety didn't show itself until two years ago. It did go away for about 6 months but in the last two days it came back, I'm on 150mg Zoloft a day for my anxiety but I honestly don't know if it's helping or not. I was taking Ativan for it but I got hooked on it because my anxiety got dependent on it, it took me 3 months to wean myself off(it was horrible). My symptoms include EXTREME fatigue, it feels like my body is shutting down and I can barely move my arms(I'm sure it would feel hard to move my legs as well but I've lived with that inability for 14 years lol) my head feels weird like it's fuzzy, there's a burning sensation that goes down the back of my head and shoulders, my right ear that I have tenitis in gets really loud, I feel nauseous and like I need to throw up. The most alarming symptom is the extreme fatigue, sometimes it feels like I'm about to go into a coma. Does anybody else experience any of this and does anybody know how to manage it?

4 Replies
oldestnewest

Hi JoshE1988, depending how long and what dose you were on with Ativan, you could still be going through the withdrawal symptoms after weaning off the med. Because of the length of time I was on Ativan, after weaning off the medication (which took me 2 years) I continued having symptoms relative to what you are experiencing for the next year or so. I was told that these symptoms could linger on while the brain healed from having been artificially medicated and now needed to learn how to function w/o drugs.

I don't know if that is your situation, but I thought I'd just run it by you. If it is indeed from getting off Ativan, in time (which is different for everyone) it will level out and you should start feeling 100% again. I wish you well. :)

2 likes
Reply

Hello Agora1, thank you for your reply. The answer to your question is I started out on .5 Mg of Ativan in the beginning and ended on 1 mg somedays even 2( 1mg) in a day, I was on it for about 2 years and it took me about 4 months to cut myself off and that was about 5 months ago. I have had it under control fine up until 2 days ago. I had to "borrow " a Xanax from somebody I know to calm down yesterday and today, I hate taking Xanax because I don't want to get dependent on it like I did Ativan

1 like
Reply

I understand because I was on the smallest dose of Xanax left on it for 30 years and then when it no longer worked switched to Ativan. The dosage for Ativan were the highest they could give me while in the hospital and reduced before I went home. the total number of years on these 2 benzos is one of the reasons it took me 2 years to wean off them. And another almost 2 years to feel completely whole once more. I'm hoping this will be the same for you as well in that you will reach the point of healing with your brain and know at that moment that everything is going to be okay. The feeling is incredible being off the medication and feeling clear minded once more.

There is a time for medication and we shouldn't fight it if the doctor chooses to give us some relief, some respite.

Keep in touch with the forum and let us know how you continue doing. Are you going to therapy at this time? That can help immensely. My best x

2 likes
Reply

Thank you very much for those kind words of encouragement and advice. I will definitely keep up with the forum. I've did counseling before and it didn't help at all.

2 likes
Reply

You may also like...